Alert archive / North Carolina / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 150, NWS Blacksburg, VA

July 9, 2014Caswell County, Rockingham County, North Carolina

NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 9, 2014, 7:01 PM EDT for Caswell County, Rockingham County, North Carolina. It was in force for 59 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 9, 2014, 7:01 PM EDT (23:01 UTC)
Expired
Jul 9, 2014, 8:00 PM EDT
In force
59 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Caswell County, NC, Rockingham County, NC

The radar

The Roanoke radar (KFCX), 108 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 9, 7:13 PM EDTTSTM WND DMG2 Ene Camp Springs, NCONE TREE DOWN ON CHERRY GROVE ROAD
Jul 9, 7:34 PM EDTTSTM WND DMG1 Wnw Semora, NCONE TREE DOWN AT THE INTERSECTION OF ROUTE 57 AND HAMLETT ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.0 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2014-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 206 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2014-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
206 J/kg
Mixed-layer CIN
-113 J/kg
Mixed-layer LCL
1337 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

365 
WUUS51 KRNK 092301
SVRRNK
NCC033-157-100000-
/O.NEW.KRNK.SV.W.0150.140709T2301Z-140710T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
701 PM EDT WED JUL 9 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA...
  CASWELL COUNTY IN NORTH CENTRAL NORTH CAROLINA...

* UNTIL 800 PM EDT

* AT 700 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR CAMP SPRINGS TO JERICHO...MOVING NORTHEAST AT
  15 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  REIDSVILLE...
  YANCEYVILLE...
  BETHEL...
  JERICHO...
  AND CAMP SPRINGS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING ARE OCCURRING
WITH THESE STORMS. DIME TO PENNY-SIZED HAIL IS ALSO POSSIBLE. MOVE 
INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. 
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3625 7966 3654 7955 3654 7914 3632 7915
      3624 7921 3625 7953 3624 7953 3624 7961
TIME...MOT...LOC 2300Z 207DEG 14KT 3627 7957 3627 7934 

HAIL...<.75IN
WIND...60MPH

$$

RAB
2 follow-up statements
831 
WWUS51 KRNK 092349
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
749 PM EDT WED JUL 9 2014

NCC033-157-100000-
/O.CON.KRNK.SV.W.0150.000000T0000Z-140710T0000Z/
ROCKINGHAM NC-CASWELL NC-
749 PM EDT WED JUL 9 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR
EXTREME NORTHEASTERN ROCKINGHAM AND NORTHERN CASWELL COUNTIES...

AT 749 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BETHEL TO NEAR HAMER...MOVING NORTHEAST AT 15 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
YANCEYVILLE...
BETHEL...
PROVIDENCE...
MILTON...
AND HAMER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3645 7958 3654 7955 3654 7914 3633 7915
      3634 7918 3639 7943 3641 7950 3642 7954
TIME...MOT...LOC 2349Z 207DEG 14KT 3644 7947 3644 7923 

HAIL...<.75IN
WIND...60MPH

$$

RAB
185 
WWUS51 KRNK 100006
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
806 PM EDT WED JUL 9 2014

NCC033-157-100015-
/O.EXP.KRNK.SV.W.0150.000000T0000Z-140710T0000Z/
ROCKINGHAM NC-CASWELL NC-
806 PM EDT WED JUL 9 2014

...THE SEVERE THUNDERSTORM WARNING FOR 
NORTHEASTERN ROCKINGHAM AND NORTHERN CASWELL COUNTIES HAS EXPIRED...
    
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
AREA AND NORTH INTO HALIFAX COUNTY VIRGINIA. THEREFORE THE WARNING 
HAS BEEN ALLOWED TO EXPIRE.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

LAT...LON 3645 7958 3654 7955 3654 7914 3633 7915
      3634 7918 3639 7943 3641 7950 3642 7954
TIME...MOT...LOC 0003Z 207DEG 14KT 3644 7947 3644 7923 

$$

RAB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 4:15 PM EDT, 2 hours 46 minutes earlier.

Area forecast discussion, Jul 9, 4:15 PM EDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
415 PM EDT WED JUL 9 2014

.SYNOPSIS...
A SLOW MOVING COOL FRONT WILL SLIDE SOUTHEAST INTO THE MOUNTAINS
TODAY...BEFORE DRIFTING INTO NORTH CAROLINA AND STALLING OVERNIGHT.
WEAK HIGH PRESSURE WILL FOLLOW THE FRONT FOR THURSDAY INTO
SATURDAY. A MUCH STRONGER COLD FRONT WILL BE PASSING THROUGH THE
REGION NEXT MONDAY AND TUESDAY.

&&

.NEAR TERM /THROUGH THURSDAY/...
AS OF 400 PM EDT WEDNESDAY...

COMBINATION OF SHORT WAVE CROSSING THE FORECAST AREA AND SURFACE
CONVERGENCE ALONG THE LEE TROF HAD TRIGGERED A BAND OF SHOWERS
AND THUNDERSTORMS IN THE EASTERN COUNTY WARNING AREA. ADDITIONAL
SHOWERS AND THUNDERSTORMS ACROSS THE NEW RIVER VALLEY INTO
NORTHWEST NORTH CAROLINA ARE EXPECTED TO MOVE EAST DURING THE LATE
AFTERNOON AND EVENING.

OVERNIGHT DRIER AIR AS SEEN ON THE WATER VAPOR LOOP WILL PUSH INTO
THE REGION AS THE LEADING WEAK COLD FRONT DRIFTS SOUTH INTO NORTH
CAROLINA AND STALLS. MODELS CONTINUED TO SHOW A LOW ALONG THE
FRONT LATE TONIGHT THAT PUSHES THE DEEPER MOISTURE BACK INTO THE
FORECAST AREA AFTER MIDNIGHT. HAVE A LULL IN THE PRECIPITATION...
ESPECIALLY IN THE NORTHWEST HALF OF THE FORECAST AREA THIS
EVENING...THEN BRING BETTER PROBABILITIES BACK IN BY MORNING.

TEMPERATURES WILL DEPEND ON CLOUD COVER. WITH LITTLE DROP IN DEW
POINTS TONIGHT MINIMUM TEMPERATURES WILL REMAIN MILD. IF CLEARING
DOES OCCUR...MAY BE ADDING FOG BACK INTO THE FORECAST IN LOCATIONS
THAT HAD RAIN THIS AFTERNOON. CLOUDS AND SHOWERS WILL ALSO LIMIT
RISE IN TEMPERATURES...ESPECIALLY ACROSS THE SOUTH AND EAST ON
THURSDAY. STAYED CLOSER TO COOLER SIDE OF GUIDANCE FOR MAXIMUM
TEMPERATURES.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/...
AS OF 300 PM EDT WEDNESDAY...

EXPECT AN AREA OF PRECIPITATION TO BE COVERING THE SOUTHEAST PORTION
OF THE BLACKSBURG CWA AT THE START OF THE SHORT TERM PERIOD...WITH
GOOD LOW LEVEL MOISTURE CONVERGENCE ALONG A SFC BOUNDARY IN THIS
AREA. THIS REGION WILL ALSO FALL UNDER THE RIGHT REAR QUAD OF AN
UPPER LEVEL AND GOOD UPPER LEVEL DIVERGENCE.THIS AREA OF PRECIP WILL
GRADUALLY WANE DURING THE OVERNIGHT HOURS.

FOR FRIDAY...THE UPPER LEVEL TROF AXIS WEAKENS AND SHIFTS SLIGHT
EAST...PLACING THE BEST UPPER LEVEL SUPPORT EAST OF THE BLACKSBURG
FORECAST AREA. STILL EXPECT WIDELY SCATTERED SHOWERS AND STORMS IN
THIS AREA WITH WEAK CONVERGENCE ALONG THE DYING BOUNDARY. A
SECOND AREA FOR PRECIP DEVELOPMENT WILL BE POSSIBLE IN THE
MOUNTAINS...WITH AN UPSLOPE FLOW AND A SFC BOUNDARY FORECAST BY
THE GFS/NAM/SREF/ECMWF NEAR THE VA/WV BORDER.

AS THE DEEPEST MOISTURE AND BEST UPPER LEVEL SUPPORT SHIFT
EAST...THE COVERAGE OF PRECIPITATION FRIDAY SHOULD BE LESS...AS WELL
AS THE AMOUNT OF CLOUD COVER. GENERALLY FOLLOWED THE GFS MOS
GUIDANCE FOR HIGHS WITH HAS PERFORMED THE BEST IN OUR AREA OVER THE
PAST FEW DAYS.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
AS OF 245 PM EDT WEDNESDAY...

AS SFC HIGH PRESSURE SHIFTS EAST ON SATURDAY...THE LOW LEVEL FLOW
BECOMES EAST/SOUTHEAST BRINGING WEAK UPSLOPE FLOW. AT THIS
POINT...THE DEEPEST MOISTURE WILL BE SOUTH AND EAST OF OUR
AREA...BUT ENOUGH LOW LEVEL CONVERGENCE SHOULD SPARK ISOLATED/WIDELY
SCATTERED SHOWERS/STORMS ACROSS THE SOUTHERN BLUE RIDGE.

BY SUNDAY AND MONDAY...A LOW LEVEL THETA-E AXIS SURGES INTO OUR AREA
WHICH WILL INCREASE COVERAGE OF DIURNALLY DRIVEN SHOWERS AND
STORMS. BUT SIMILAR TO WHAT WE HAVE EXPERIENCED RECENTLY...A DEEP
WEST/SOUTHWEST FLOW SHOULD KEEP THE CONVECTION SCATTERED.

TOWARD THE END OF THE LONG TERM PERIOD THE MEDIUM RANGE MODELS
CONTINUE TO FORECAST A BROAD UPPER TROF AND AN ASSOCIATED CUT OFF
LOW OVER THE NORTHERN GREAT LAKES BY TUESDAY. THIS FEATURE HELPS
DRIVE A COLD FRONT THROUGH OUR AREA ON TUESDAY. THERE ARE STILL
DIFFERENCES WITH REGARD TO THE TIMING OF THIS FRONT...WITH THE 06Z
GFS FASTER THAN THE 00Z ECMWF. USING A BLEND OF THESE
SOLUTIONS...WILL CONTINUE TO CARRY A CHANCE OF SHOWERS/STORMS ON
TUESDAY.

TEMPERATURES SHOULD CLIMB IN ADVANCE OF THE FRONT TO NEAR OR
SLIGHTLY ABOVE NORMAL...BEFORE FALLING BELOW NORMAL TUESDAY NIGHT
INTO WEDNESDAY WHEN DRIER AIR ARRIVES.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
AS OF 125 PM EDT WEDNESDAY...

COMMS ISSUES REMAIN AT KDAN DESPITE AN INTERMITTENT RETURN OF
OBSERVATION DATA. AMD NOT SKED CONTINUED IN THE TAF.

SCATTERED TO NUMEROUS THUNDERSTORMS WERE DEVELOPING AT 1PM/17Z
AHEAD OF A SHORT WAVE MOVING THROUGH SOUTHWEST VIRGINIA. THE BEST
COVERAGE OF STORMS WILL BE ALONG AND EAST OF THE BLUE RIDGE FROM
20Z/4PM UNTIL SUNSET. HAVE USED THIS TIMING FOR THE KDAN/KLYH
TAFS...OTHERWISE HAVE THUNDER IN THE VICINITY OF THE AIRPORTS
UNLESS RADAR INDICATES AN IMMINENT THREAT. GUSTS UP TO 30 KNOTS
WILL BE COMMON WITH THE STRONGER STORMS...AS WELL AS MVFR
CEILINGS AND VISIBILITIES.

DRIER AIR COMES IN AT MID AND UPPER LEVELS BEHIND THE SHORT WAVE
TONIGHT. THE SURFACE COLD FRONT WILL MOVE INTO NORTH CAROLINA BY
LATE TONIGHT. WITH MOSTLY LOCATIONS EXPECTED TO HAVE RAIN THIS
AFTERNOON...ANY CLEARING THAT OCCURS OVERNIGHT WILL RESULT IN THE
FORMATION OF FOG. LOW CONFIDENCE ON HOW MUCH VISIBILITIES WILL BE
RESTRICTED BUT HAVE LEFT LIFR CONDITIONS IN THE KLWB TAF.

EXTENDED AVIATION...

THE COLD FRONT WILL STALL JUST TO THE SOUTH THURSDAY WITH
IMPULSES RIDING ALONG IT. EXPECT AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS ASSOCIATED MVFR OR LOWER CONDITIONS... ESPECIALLY
FOR KDAN/KLYH ON THURSDAY. A LOWER PROBABILITY OF PRECIPITATION IS
EXPECTED ACROSS THE AREA ON FRIDAY AND SATURDAY AS WEAK HIGH
PRESSURE SLIDES IN FROM THE NORTH.

MOISTURE AND MORE WIDESPREAD SHRA/TSRA LIKELY TO RETURN FOR THE
END OF THE WEEKEND AS THE FRONT RETURNS NORTH RESULTING IN PERIODS
OF MVFR CONDITIONS. OTRW PATCHY FOG RESULTING IN LOCAL MVFR TO IFR
CONDITIONS LIKELY DURING THE LATE NIGHTS AND EARLY MORNINGS ESPCLY
VALLEY LOCATIONS AND WHERE EARLIER AFTERNOON RAINFALL OCCURRED.

&&

.EQUIPMENT...
AS OF 400 PM EDT WEDNESDAY...

COMMUNICATIONS OUTAGE CONTINUES WITH KDAN ASOS NOT TRANSMITTING.
THE FAA IS AWARE OF THE OUTAGE AND WILL BE WORKING ON IT...BUT NO
ESTIMATED TIME OF WHEN IT WILL BE WORKING AGAIN.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...AMS
NEAR TERM...AMS
SHORT TERM...PH
LONG TERM...AMS/PH/WERT
AVIATION...AMS/JH
EQUIPMENT...WP
Hazardous weather outlook, Jul 9, 3:47 AM EDT, 15 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
347 AM EDT WED JUL 9 2014

NCZ001-002-018-VAZ007-009>020-022>024-WVZ042>045-100800-
ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-
MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-
BOTETOURT-ROCKBRIDGE-MERCER-SUMMERS-MONROE-GREENBRIER-
347 AM EDT WED JUL 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST
WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

A FEW THUNDERSTORMS CONTAINING STRONG TO LOCALIZED DAMAGING WINDS
MAY OCCUR THIS AFTERNOON ALONG A COLD FRONT MOVING INTO THE AREA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ003>006-019-020-VAZ032>035-043>047-058-059-100800-
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-FRANKLIN-
BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-
HALIFAX-CHARLOTTE-
347 AM EDT WED JUL 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

A FEW SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS AND
LOCALIZED LARGE HAIL MAY OCCUR THIS AFTERNOON AND EVENING AHEAD
OF A WEAK COLD FRONT MOVING INTO THE REGION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 9, 4:40 PM EDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
440 PM EDT WED JUL 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     TSTM WND DMG     3 NNW KEELING           36.76N 79.32W
07/09/2014                   PITTSYLVANIA       VA   911 CALL CENTER

            ONE TREE DOWN AT THE INTERSECTION OF DOBSON ROAD AND
            SPRING GARDEN ROAD

&&

PW
Special weather statement, Jul 9, 4:49 PM EDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
449 PM EDT WED JUL 9 2014

VAZ033-034-092145-
FRANKLIN VA-BEDFORD VA-
449 PM EDT WED JUL 9 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  EASTERN FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA...
  SOUTHWESTERN BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA...

* UNTIL 545 PM EDT

* AT 449 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR BURNT CHIMNEY...MOVING TO THE EAST-SOUTHEAST
  AT 25 MPH.

* WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  MONETA...
  PENHOOK...
  BOONES MILL...
  BURNT CHIMNEY...
  AND WIRTZ.

LAT...LON 3684 7967 3712 8004 3715 8000 3714 7996
      3718 7989 3721 7989 3722 7985 3723 7984
      3719 7951 3704 7958 3704 7960 3698 7961
TIME...MOT...LOC 2047Z 275DEG 21KT 3715 7988

RAB
Special weather statement, Jul 9, 5:55 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
555 PM EDT WED JUL 9 2014

VAZ034-044-045-092300-
BEDFORD VA-CAMPBELL VA-PITTSYLVANIA VA-
555 PM EDT WED JUL 9 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  SOUTH CENTRAL BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA...
  SOUTHWESTERN CAMPBELL COUNTY IN CENTRAL VIRGINIA...
  NORTHERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA...

* UNTIL 700 PM EDT

* AT 555 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR HUDDLESTON TO
  NEAR AJAX TO NEAR SAGO...MOVING TO THE EAST AT 30 MPH.

* WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  HURT...
  MT AIRY...
  GRETNA...
  HODGES...
  AND ALTAVISTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.

&&

LAT...LON 3705 7907 3706 7908 3705 7910 3681 7915
      3689 7963 3697 7962 3716 7951 3714 7906
TIME...MOT...LOC 2151Z 260DEG 27KT 3713 7948 3699 7954 3693 7969

RAB
Special weather statement, Jul 9, 6:02 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
602 PM EDT WED JUL 9 2014

NCZ004-005-VAZ032-043-092245-
ROCKINGHAM NC-STOKES NC-HENRY VA-PATRICK VA-
602 PM EDT WED JUL 9 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  NORTHWESTERN ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA...
  NORTHERN STOKES COUNTY IN NORTH CENTRAL NORTH CAROLINA...
  SOUTHWESTERN HENRY COUNTY IN SOUTH CENTRAL VIRGINIA...
  SOUTHEASTERN PATRICK COUNTY IN SOUTHWEST VIRGINIA...

* UNTIL 645 PM EDT

* AT 601 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR COLLINSTOWN...MOVING TO THE EAST AT 25
  MPH.

* PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH
  THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  SPENCER...
  FRANCISCO...
  SANDY RIDGE...
  AYERSVILLE...
  AND PENNS STORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

&&

LAT...LON 3645 8040 3659 8043 3672 7993 3650 7983
TIME...MOT...LOC 2200Z 257DEG 21KT 3654 8034

RAB
Special weather statement, Jul 9, 6:43 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
643 PM EDT WED JUL 9 2014

VAZ043-092330-
HENRY VA-
643 PM EDT WED JUL 9 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  HENRY COUNTY IN SOUTH CENTRAL VIRGINIA...

* UNTIL 730 PM EDT

* AT 642 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR VILLA HEIGHTS...MOVING TO THE EAST AT 25
  MPH.

* WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE
  THUNDERSTORMS...ALONG WITH OCCASIONAL CLOUD-TO-GROUND LIGHTNING
  AND VERY HEAVY RAINFALL.

* LOCATIONS IMPACTED INCLUDE...
  MARTINSVILLE CITY...
  AXTON...
  BASSETT...
  MARTINSVILLE AIRPORT...
  AND AIKEN SUMMIT.

THIS INCLUDES THE MARTINSVILLE SPEEDWAY.

LAT...LON 3662 8005 3677 8005 3680 7977 3680 7975
      3681 7965 3676 7966 3660 7970
TIME...MOT...LOC 2239Z 270DEG 24KT 3669 7992

RAB
Special weather statement, Jul 9, 6:51 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
651 PM EDT WED JUL 9 2014

NCZ005-006-092330-
ROCKINGHAM NC-CASWELL NC-
651 PM EDT WED JUL 9 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  SOUTHEASTERN ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA...
  CASWELL COUNTY IN NORTH CENTRAL NORTH CAROLINA...

* UNTIL 730 PM EDT

* AT 649 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
  TRACKING A STRONG THUNDERSTORM FROM JUST EAST OF MONROETON...TO
  CAMP SPRINGS...TO RAYNES...MOVING TO THE NORTHEAST AT 20 MPH.

* PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS
  STORM.

* LOCATIONS IMPACTED INCLUDE...
  PROSPECT HILL...
  JERICHO...
  YANCEYVILLE...
  CAMP SPRINGS...
  AND HAMER.

LAT...LON 3625 7964 3649 7952 3648 7914 3624 7916
      3625 7953 3624 7953 3624 7961
TIME...MOT...LOC 2247Z 209DEG 16KT 3625 7947

RAB

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 4:06 PM EDTSpecial Weather StatementRNKWilkes54 min
Jul 9, 6:51 PM EDTSpecial Weather StatementRNKCaswell39 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.